×

Oscillation of nonlinear dynamic equations on time scales. (English) Zbl 1045.39012

The author investigates oscillatory properties of the nonlinear second order dynamic equation on a time scale \[ (p(t)x^\Delta(t))^\Delta+q(t)f(x(\sigma(t)))=0, \tag{*} \] where \(p,q,f\) are rd-continuous positive functions, \(\sigma\) is the time scale right jump operator, and the nonlinearity \(f\) satisfies \(xf(x)>0\) and \(f(x)>Kx\) for \(x\neq 0\). Under the last assumption, the nonlinear equation (*) is a Sturmian majorant, in a certain sense, of the linear equation \[ (p(t)x^\Delta(t))^\Delta+Kq(t)x(\sigma(t))=0. \tag{**} \] The standard Riccati technique is applied to (**) and this approach then implies oscillation of the nonlinear equation (*). A typical result is the following statement.
Theorem. Suppose that \(\int^\infty p^{-1}(t)\Delta t=\infty\). Further, suppose that there exist a positive function \(\delta\) and a positive constant \(M\) such that \[ \limsup_{t\to \infty}\int^t \left[ K\delta(\sigma (s)) q(s)- \frac{(\delta^\Delta (s))^2p(s)(s+M\mu(s))}{4s\delta(\sigma(s))}\right] \Delta s=\infty, \] where \(\mu(t)=\sigma(t)-t\) is the gaininess of the time scale under consideration, then every solution of (*) oscillates.
Applying this criterion with \(\delta(t)\equiv t\) to the Sturm-Liouville differential equation \(x''+q(t)x=0\) considered as a perturpation of the Euler differential equation \(y''+\frac{1}{4t^2}y=0\), i.e. the former equation is written in the form \[ x''+\frac{1}{4t^2}x +\left[q(t)-\frac{1}{4t^2}\right]x=0, \tag{***} \] claims that this equation is oscillatory provided \[ \limsup_{t\to \infty} \int^t \left[q(s)-\frac{1}{4s^2}\right]s\,ds=\infty. \] The last condition is interesting from the following point of view. The transformation \(x=\sqrt t y\) transforms (***) into the equation \[ (ty')'+ \left[q(t)-\frac{1}{4t^2}\right]ty=0 \] and there exist counterexamples to the classical Leightnon-Wintner criterion (\(\int^\infty p^{-1}(t)\,dt=\infty=\int^\infty q(t)\,dt\) \(\implies\) \((p(t)x')'+q(t)x=0\) is ocillatory) that the condition \(\int^\infty q(t)\,dt=\infty\) cannot be replaced by a weaker condition \(\limsup_{t\to \infty} \int^t q(s)\,ds=\infty\).

MSC:

39A12 Discrete version of topics in analysis
93C70 Time-scale analysis and singular perturbations in control/observation systems
34B24 Sturm-Liouville theory
39A11 Stability of difference equations (MSC2000)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Agarwal, R. P.; Bohner, M.; O’Regan, D.; Peterson, A., Dynamic equations on time scales: a survey, J. Comp. Appl. Math., 141, 1-26 (2002) · Zbl 1020.39008
[2] Bohner, M.; Peterson, A., Dynamic Equations on Time Scales. An Introduction with Applications (2001), Birkhäuser Boston: Birkhäuser Boston Boston, MA · Zbl 0978.39001
[3] M. Bohner, O. Dosly, W. Kratz, An oscillation theorem for discrete eigenvalue problems, Rocky Mountain J. Math., in press; M. Bohner, O. Dosly, W. Kratz, An oscillation theorem for discrete eigenvalue problems, Rocky Mountain J. Math., in press · Zbl 1060.39003
[4] Dosly, O.; Hilger, S., A necessary and sufficient condition for oscillation of the Sturm Liouville dynamic equation on time scales, J. Comp. Appl. Math., 141, 147-158 (2002) · Zbl 1009.34033
[5] Elvan, A.; Lynn, E.; Peterson, A.; Kaymakçalan, B., Oscillation results for a dynamic equation on a time scale, J. Differ. Eqs. Appl., 7, 6, 793-810 (2001) · Zbl 1002.39024
[6] L. Erbe, A. Peterson, Riccati equations on a measure chain, Dynamic systems and applications 3 (Atlanta, GA, 1999), Dynamic, Atlanta, GA, 2001, pp. 193-199; L. Erbe, A. Peterson, Riccati equations on a measure chain, Dynamic systems and applications 3 (Atlanta, GA, 1999), Dynamic, Atlanta, GA, 2001, pp. 193-199 · Zbl 1008.34006
[7] Erbe, L.; Peterson, A., Positive solutions for a nonlinear differential equation on a measure chain. Boundary value problems and related topics, Math. Comput. Modell., 32, 571-585 (2000) · Zbl 0963.34020
[8] Erbe, L.; Peterson, A., Oscillation criteria for second-order matrix dynamic equations on a time scale, J. Comp. Appl. Math., 141, 169-185 (2002) · Zbl 1017.34030
[9] Guseinov, G. S.; Kaymakçalan, B., On a disconjugacy criterion for second order dynamic equations on time scales, J. Comp. Appl. Math., 141, 187-196 (2002) · Zbl 1014.34023
[10] Hilger, S., Analysis on measure chains-a unified approach to continuous and discrete calculus, Results Math., 18, 18-56 (1990) · Zbl 0722.39001
[11] Kamenev, I. V., Integral criterion for oscillation of linear differential equations of second order, Math. Zemetki, 249-251 (1978) · Zbl 0386.34032
[12] Li, H. J., Oscillation criteria for second order linear differential equations, J. Math. Anal. Appl., 194, 312-321 (1995)
[13] Zhang, G.; Cheng, S. S., A necessary and sufficient oscillation condition for the discrete Euler equation, Pan American Math. J., 9, 29-34 (1999) · Zbl 0960.39005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.